MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD MOD TRIAL NECK 0; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS LTD MOD TRIAL NECK 0; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 90035582
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the mod trial neck 0 was cracked.As this was noticed upon field inspection, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: it was reported that during a routine field inspection the mod trial neck 0 was cracked.There was no patient involvement.A modular trial neck (part no.90035582, batch no.S0803084) intended for use in treatment was returned for investigation.A review of the historical complaints data for the modular trial neck was performed.Using batch numbers to evaluate patterns of repeated failures or defects over the lifetime of the product and using part numbers and the reported failure modes to evaluate patterns of repeated failures or defects in a timeframe prior 12 months as of the complaint aware date.No other similar complaints were identified to involve this batch and for the part number and the reported failure mode.Due to the age of the instrument, there is no traceability within sap and the manufacturing records for this device cannot be reviewed.However, the released devices would have met manufacturing specifications at the time of production.Modular trial necks have been phased out from the market and as a result there is no live risk management file to review.Therefore, an evaluation of failure modes is not required.A visual inspection was performed.Marks, scratches, and dents were visible across the whole device, consistent with years of surgical use.A large crack is visible, a portion of material is missing.This confirms the reported complaint.Laser markings are present, correct and legible, yet slightly faded.A functional evaluation was not performed as the instrument was confirmed to be broken/non-functional during visual inspection.Based on the limited information provided and product evaluation of the returned instrument, we cannot advance the investigation our investigation remains inconclusive, and a definitive root cause cannot be determined.Considering the limited information provided we are unable to speculate on specific factors known to contribute to the alleged fault.Should additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.The device cannot be repaired and will be retained.

Brand Name
MOD TRIAL NECK 0
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13113095
Report Number3005975929-2021-00593
Device Sequence Number3295752
Product Code LXH
UDI-Device Identifier03596010606235
UDI-Public3596010606235
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number90035582
Device Lot NumberS0803084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer02/06/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown